Sign in to follow this  
Followers 0
artvandelay

Meidcation, Take 2

9 posts in this topic

I just have a few question's to ask?

I tried taking sertraline (Zoloft) about 2 to 2 and a half months ago. The symptoms got worse but the relief from it was fantastic. After all this time trying to

get used to my new perception, my anxiety and stress levels are still high and although I am hesitant, I really feel as if I need medication to help me beat the stress and anxiety.

My first question is do anti depressant's normally give such tremendous relieve over such a short time? I had only taken the drug for two days and I could not possibly be stressed or worried no matter how hard I tried, however my symptoms got worse so I decided at the time to stop.

Secondly, How long until this stabilizes. What i mean is if i keep taking SSRI's are the symptoms going to consistently get worse over time or will it increase only the first few days and then stop. I generally think the latter as I have seen people say they have been on the drug for two years and dosen't make much sense if it got worse every time they took it.

Would there be a better drug to try in my position? My symptom's include halo's, minor ghosting, bright lights that occasionally flash (mainly happens when I move my head/ get up to quickly), geometric patterns on walls and an image still being there after I look away...This is by far the worst symptom as I have obsessional and compulsive tendencies to constantly check and look for it.

Finally when people look at traffic lights at night are the lights rly distorted. Its hard to explain but for example green lights go wayyyyyyy above where they should and it looks as if there are four green lights as opposed to just one. This has been getting worse over time and does it continue to get worse or does it stabilize?

I do feel selfish for coming on here just to questions but I do really need help to make this decision. Thankyou for reading.

0

Share this post


Link to post
Share on other sites

I was given the chance to try zoloft but I turned it down because its an ssri and I remember some people say those make hppd worse permanently (I'm not sure how accurate this is though). in my opinion its easier to handle stress and anxiety than it would be to handle worsening symptom, so if u don't NEED the zoloft I'd stay away from it for now.

I've been taking 25mg of atarax almost everyday close to bed time and sometimes it helps and sometimes it takes hours to kick in and then barely does anything. Its good to use as a sleeping aid. If your main concern is anxiety then maybe you should try atarax and if that doesn't work then maybe xanax?

0

Share this post


Link to post
Share on other sites

i think stress and anxiety make HPPD symptoms much much worst.

SSRI's and mood stabilizers can be beneficial `if` you can find one that agrees with you.

Ever since i got this 13 years ago ive slipped into a underlying depressive state as my vision is so distorted and dissasociation is so bad. I tried nearly every anti depressant i could get my hands on. The one that i had the most luck with was Celexa. It did not make my HPPD worst and `slightly` improved my mood and sleeping patterns. On the flip side it made me FAT as hell and worst yet it made me NOT CARE.

I gained a ton of weight on it and when i finally quit i dropped like 20 pounds just within the first two weeks. Its like i was a balloon that deflated. It also gave me Libido problems, but i got over that after a year or so.

When i quit Celexa i jumped straight to zoloft it made me feel HORRIBLE. My HPPD was on fire with that medication. My girlfriend however is on Zoloft and she has no issues and it helps her ALOT, she is completely sane and normal on it with a great mood and outlook, so it depends on the person.

0

Share this post


Link to post
Share on other sites

It sucks that ur symptoms are so bad. So is the rumor true? Have any ssris made your symptoms permanently worse?

0

Share this post


Link to post
Share on other sites

Yo, I tried Zoloft for a week recently and it made my visuals go nuts. In one week my visuals got about as bad as if I had taken a strong dose of ecstasy. And yes it has stayed that bad since then, persisting if not permanent. I got off and switched to Lexapro. I haven't seen much of a change if any in my visuals on Lex but then again its not doing much for me. I'm going on my 3rd week on Lex and I'm still depressed on it. That's right. It has actually been depressing me. It helps me anxiety some and thats why I've stayed on it. But on Monday I'm calling the doctor.

I've heard that eventually Zoloft will platueau as far as the worsening of visual symptoms. Can anyone corroborate? I'm thinking of saying fuck it and going back to Zoloft. Because it was heaven. It totally made me a better person. It was a home run.

0

Share this post


Link to post
Share on other sites

yeah that was exactly the same for me. Within in two days i was the most relaxed i had ever been but i was seeing some strange stuff. 2cpGotMe, did your visuals get worse over the course of the week or only after the first couple of doses? I'm also interested in whether or not Zoloft will eventually plateau as if this is the case i will definately switch back to it

0

Share this post


Link to post
Share on other sites

It got worse each day. my visual snow in particular got much worse. I can let you know what happens when I get back on zoloft starting this friday. Let it get worse. I want to be able to enjoy life and not run from it. Damn anxiety

0

Share this post


Link to post
Share on other sites

Actually started back on the Zoloft today. I have clonazepam, sinemet, keppra, and memantine on order. Might try Buspar as well. I'll definitely be medicated over the next few months :) Better than depression and anxiety.

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0